Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 4, NWS Northern Indiana

March 8, 2009Cass County, Fulton County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 8, 2009, 4:06 PM EDT for Cass County, Fulton County, Miami County, Indiana. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 4:06 PM EDT (20:06 UTC)
Expired
Mar 8, 2009, 5:00 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, Fulton County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 4:15 PM EDTTSTM WND DMG2 E Logansport, INBACK HALF OF ROOF RIPPED OFF A BUSINESS. NO INJURIES
Mar 8, 4:35 PM EDTTSTM WND DMG4 S Peru, INTWO MOBILE HOMES AND A BLOCK BUILDING SUFFERED HEAVY DAMAGE. NO INJURIES REPORTED.
Mar 8, 4:35 PM EDTTSTM WND DMGDenver, IN6 INCH DIAMETER TREE DOWN ON SR16 WEST OF DENVER
Mar 8, 4:35 PM EDTTSTM WND DMGPeru, INLARGE TREE FELL ON A RESIDENCE IN PERU
Mar 8, 4:37 PM EDTTSTM WND DMG3 N Peru, INBARN ROOF BLOWN OFF AT 250 N AND SR 19 NORTH OF PERU
Mar 8, 4:37 PM EDTHAIL 0.88Grissom Afb, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 2:52 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 082006
SVRIWX
INC017-049-103-082100-
/O.NEW.KIWX.SV.W.0004.090308T2006Z-090308T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA
  MIAMI COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 500 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS SEVERE STORM WAS
  LOCATED NEAR LAKE CICOTT...OR 9 MILES WEST OF LOGANSPORT...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  PERU...
  WALTON...
  MEXICO AND BUNKER HILL...
  DUNKIRK...LEASES CORNER AND FLETCHER...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4059 8637 4070 8637 4071 8651 4072 8653
      4074 8653 4074 8658 4079 8658 4092 8654
      4092 8648 4099 8648 4100 8595 4065 8596
      4065 8588 4059 8586
TIME...MOT...LOC 2006Z 269DEG 38KT 4077 8649

$$
4 follow-up statements
000 
WWUS53 KIWX 082029
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EDT SUN MAR 8 2009

INC017-049-103-082100-
/O.CON.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
FULTON IN-MIAMI IN-CASS IN-
427 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN CASS...MIAMI AND SOUTH CENTRAL FULTON COUNTIES IN NORTH
CENTRAL INDIANA...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM
WAS LOCATED NEAR ADAMSBORO...OR ABOUT 6 MILES EAST OF LOGANSPORT...
AND MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...      

  PERU...MEXICO...DENVER AND BUNKER HILL...
  ERIE...FLORA...DEEDSVILLE...AND CHILI...
  PEORIA AND AMBOY...

TREES AND POWERLINES HAVE BEEN REPORTED DOWN WITH A ROOF TORN OFF OF 
A BUILDING BY CASS COUNTY EMERGENCY MANAGEMENT IN CASS COUNTY.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4059 8637 4069 8636 4081 8633 4099 8634
      4100 8595 4065 8596 4065 8588 4059 8586
TIME...MOT...LOC 2027Z 269DEG 38KT 4077 8620

$$

BJS
000 
WWUS53 KIWX 082042
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT SUN MAR 8 2009

INC017-049-082050-
/O.CAN.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
FULTON IN-CASS IN-
440 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND SOUTH CENTRAL
FULTON COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4059 8616 4068 8617 4100 8607 4100 8595
      4099 8595 4065 8596 4065 8588 4060 8586
      4059 8587
TIME...MOT...LOC 2040Z 269DEG 38KT 4077 8602

$$

INC103-082100-
/O.CON.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
MIAMI IN-
440 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MIAMI COUNTY...

AT 437 PM EDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH AT 
GRISSOM. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE POSSIBLE WITH 
THIS THUNDERSTORM. THIS SEVERE STORM WAS LOCATED NEAR PERU AND 
MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PEORIA AND AMBOY...
  PERU...SANTE FE...AND NEAD...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4059 8616 4068 8617 4100 8607 4100 8595
      4099 8595 4065 8596 4065 8588 4060 8586
      4059 8587
TIME...MOT...LOC 2040Z 269DEG 38KT 4077 8602

$$

BJS
000 
WWUS53 KIWX 082051
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SUN MAR 8 2009

INC103-082100-
/O.CON.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
MIAMI IN-
449 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MIAMI COUNTY...

AT 445 PM EDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING WIDESPREAD WIND DAMAGE AND NICKEL SIZE HAIL. THIS SEVERE 
STORM WAS LOCATED 3 MILES SOUTHEAST OF ERIE...OR ABOUT 6 MILES EAST 
OF PERU...AND MOVING EAST AT 45 MPH.

STRUCTURAL DAMAGE INCLUDING A ROOF BLOWN OFF AND TREES DOWN ON 
RESIDENCES HAVE BEEN REPORTED THROUGHOUT CASS AND MIAMI COUNTIES 
WITH THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS SITUATION...SEEK 
SAFE SHELTER AND STAY AWAY FROM WINDOWS

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4059 8616 4068 8610 4100 8597 4100 8595
      4065 8596 4065 8588 4060 8586 4059 8587
TIME...MOT...LOC 2049Z 269DEG 38KT 4077 8589

$$

BJS
000 
WWUS53 KIWX 082056
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT SUN MAR 8 2009

INC103-082106-
/O.EXP.KIWX.SV.W.0004.000000T0000Z-090308T2100Z/
MIAMI IN-
456 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI COUNTY WILL
EXPIRE AT 500 PM EDT/400 PM CDT/...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4059 8616 4068 8610 4100 8597 4100 8595
      4065 8596 4065 8588 4060 8586 4059 8587
TIME...MOT...LOC 2056Z 269DEG 38KT 4077 8579

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:39 PM EDT, 27 minutes earlier.

Area forecast discussion, Mar 8, 3:39 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT SUN MAR 8 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

NEAR TERM FOCUS ON CONVECTION PUSHING THROUGH CWA WITH SVR/TOR
POTENTIAL THIS EVENING. WARM FRONT SURGING NORTH INTO MY
SOUTHERN COUNTIES...AND THIS WILL BE WHERE THE GREATEST POTENTIAL
IS LATE THIS AFTERNOON AND EVENING. TOR WATCH OUT THROUGH 8PM
GENERALLY ALONG AND SOUTH OF ROUTE 30.

BEHIND FRONT...WINDS WILL INCREASE RAPIDLY AS INTRUSION OF
STRATOSPHERIC AIR COMBINES WITH INTENSE COLD ADVECTION TO
TRANSPORT WINDS TO THE SURFACE. HAVE HEIGTENED WORDING IN CURRENT
NPW...AND WILL WATCH FOR POSSIBLE UPGRADE TO WARNING FOR 60MPH
GUSTS BEHIND THE FRONT THIS EVENING.

WINDS GRADUALLY DIE OFF THROUGH THE OVERNIGHT AND TEMPS FALL INTO
THE MIDDLE 30S BY MORNING...CLOSER TO THE RECENT MET/NAM GUIDANCE
AS THE NAM HAS BEEN MORE ON TOP OF THINGS IN TERMS OF NEAR TERM
TRENDS WITH THE STRENGTH/MOVEMENT OF THE SURFACE LOW.

QUIET DAY AS HIGH PRESSURE SETTLES INTO THE REGION MONDAY AND
GIVEN T925 TEMPS QUICKLY BACK ABOVE FREEZING HAVE LEANED TOWARDS
WARMER MAV NUMBERS...WITH HIGHS IN THE UPPER 40S TO AROUND 50.

MODELS HAVING DIFFICULTING HONING IN ON A SOLUTION TUESDAY NIGHT
WITH LARGE MODEL TO MODEL AND RUN TO RUN DIFFERENCES IN HANDLING THE
MID AND UPPER LEVEL FLOW PATTERN AS NEXT SOUTHWESTERN CONUS TROUGH
EJECTS NORTH AND EAST.  GFS HAS TRENDED MUCH FASTER WITH THE
APPROACH OF THIS TROUGH WHILE THE NAM IS SLOWER. SREFS ARE MORE IN
LINE WITH THE FASTER GFS SOLUTION WITH THE ECMWF SUPPORTING THE
SLOWER NAM.  GIVEN SUCH A STRONG VORTMAX ACTING AS THE
KICKER...WOULD TEND TO LEAN TOWARDS THE FASTER SOLUTION.
AHEAD OF THIS WAVE...LLEVEL JET WILL CRANK UP...PUSHING SURFACE
BAROCLINIC ZONE BACK NORTH...ALONG WITH AMPLE ISENTROPIC LIFT TO
SUPPORT A BLOSSOMING AREA OF RAINFALL NORTH OF THE BOUNDARY.  WILL
UP POPS TO LIKELY AFTER MIDNIGHT MONDAY NIGHT...AND THIS CERTAINLY
SHOWS THE POTENTIAL TO BE ANOTHER HEAVY RAIN PRODUCER AS PWATS SOUTH
OF THE BOUNDARY REACH ABOVE 1.25...WELL ABOVE NORMAL FOR THIS TIME
OF YEAR.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY.

VERY FEW CHANGES TO LONG TERM GRIDS WITH MAIN FOCUS ON START OF THE
PERIOD WITH NEXT SYSTEM WHICH WILL BRING AN END TO THE WARMER TEMPS
FOR SEVERAL DAYS.

PIECE OF ENERGY WILL MOVE ACROSS THE AREA AS WARM FRONT TRIES TO
WORK NORTH ACROSS THE CWA TUESDAY MORNING. PREV SHIFT BUMPED UP POPS
TO LIKELY FOR ALL BUT NW AREAS AND HAVE WENT LIKELY EVERYWHERE GIVEN
TRENDS. WAS TEMPTED TO INCREASE POPS INTO LIKELY FOR TUES AFTN/EVE
BUT STILL SOME QUESTION HOW MUCH OF THE AREA WILL GET INTO THE WARM
SECTOR. WITH THE LOW TRACK MUCH FURTHER NORTHWEST THAN THE CURRENT
SYSTEM...QUITE POSSIBLE ENTIRE AREAS GETS INTO IT WITH RESULTANT SVR
THREAT. WILL CONTINUE TO MONITOR TRENDS ON THIS. STRONG WINDS STILL
EXPECTED BEHIND THE FRONT...WHICH MAY NOT PASS THROUGH TILL CLOSER
TO THE FIRST PART OF WEDS IF THE NAM12 IS CORRECT. CURRENTLY A MIX
OF RAIN/SNOW IN NW AREAS LATE TUESDAY NIGHT. WHILE I SUSPECT WE WILL
BE ABLE TO REMOVE THIS...WILL LEAVE ALONE WITH GFS STILL SHOWING THE
COLD AIR FLYING IN AFTER 6Z WEDS.

850 MB TEMPS WILL DROP INTO THE -8 TO -13 C RANGE AND LIKELY LINGER
THROUGH THE FORECAST PERIOD AS HIGH PRESSURE HOLDS IN PLACE. MODELS
TRY TO WARM THINGS BACK TO A BIT ABOVE NORMAL AT THE END OF THE
PERIOD...BUT CONCERN THAT COLD AIR WILL HOLD ON LONGER THAN DEPICTED
SO WILL GO WITH MID TO UPPER 40S ON SUNDAY BUT NOT GO ANY HIGHER AT
THIS POINT.

&&

.AVIATION /18Z TAFS/...

IFR SHRA/TSRA ATTM AT BOTH SBN/FWA. EXPECT OFF AN ON SHRA TO
CONTINUE AHEAD OF MAIN COLD FRONT...WHICH WILL BRING A LINE OF IFR
SHRA/TSRA THROUGH THE AREA BETWEEN 19 AND 22Z. BEFORE THE FRONT
ARRIVES...A BRIEF BREAK TO MVFR IS POSSIBLE AS DRYSLOT WORKS
IN...BUT ONLY FOR A SHORT TIME. SOME OF THE STORMS ALONG THE
CONVECTIVE LINE COULD BE SEVERE. IMMEDIATELY BEHIND THE
LINE...VSBYS WILL IMPROVE TO VFR IN SOME LIGHT SHRA...BUT CIGS
WILL REMAIN MVFR AND MORE IMPORTANTLY...SOUTHWESTERLY WINDS WILL
INCREASE TO 20G40KTS THROUGH THE EVENING HOURS. MVFR CONDITIONS
WILL CONTINUE THROUGH THE OVERNIGHT...WITH WINDS VEERING TO
NORTHWESTERLY AND SUBSIDING TO 15G25KTS AFTER MIDNIGHT. FOR THE
DAY ON MONDAY...EXPECT CLOUDS TO SCATTER OUT WITH BOTH SITES
RETURNING TO VFR AROUND 12 UTC. WEST-NORTHWEST WINDS AROUND 10KTS
ARE EXPECTED THROUGH THE MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

     WIND ADVISORY UNTIL 6 AM EDT /5 AM CDT/ MONDAY FOR INZ003>009-
     012>018-020-022>027-032>034.

MI...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.

     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR MIZ077>081.

OH...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR OHZ001-002-004-005-015-
     016-024-025.

LM...GALE WARNING UNTIL 2 AM EDT MONDAY FOR LMZ043-046.

&&

SHORT TERM...ARNOTT
LONG TERM...FISHER
AVIATION...ARNOTT
Hazardous weather outlook, Mar 8, 6:01 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT SUN MAR 8 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
601 AM EDT SUN MAR 8 2009 /501 AM CDT SUN MAR 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED TODAY... POSSIBLY CAUSING FLOODING OF
RIVERS... STREAMS...AND LOW LYING AREAS. THERE IS ALSO A CHANCE OF
THUNDERSTORMS TODAY... A FEW OF WHICH MAY BECOME SEVERE THIS
AFTERNOON ACROSS NORTHERN INDIANA AND NORTHWEST OHIO...WITH THE
GREATEST THREAT SOUTH OF ROUTE 30. WIDESPREAD WIND GUSTS OF 45 TO 50
MPH ARE EXPECTED ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING. SOME FLOODING OF RIVERS IN THE AREA DUE TO THIS WEEKEND'S
HEAVY RAINFALL WILL LIKELY PERSIST THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
601 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT. THERE IS ALSO A CHANCE OF
THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. HAZARDOUS
CONDITIONS FOR SMALL CRAFT ARE EXPECTED MUCH OF THE PERIOD MONDAY
THROUGH THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO
POSSIBLE TUESDAY AFTERNOON AND TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Mar 8, 2:03 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HEAVY RAIN       LITCHFIELD              42.04N  84.76W
03/08/2009  M1.87 INCH       HILLSDALE          MI   COCORAHS

            0.75 INCHES OF RAIN IN THE PAST 7 HOURS. 1.87 INCHES
            STORM TOTAL SO FAR.

&&

EVENT NUMBER IWX0902481

LMK
Local storm report, Mar 8, 2:24 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HEAVY RAIN       4 NNW HUDSON            41.59N  85.11W
03/08/2009  M2.26 INCH       STEUBEN            IN   COCORAHS

            0.25 INCHES OF RAIN SINCE LAST REPORT AROUND 11 AM.
            STORM TOTAL 2.26 SO FAR.

&&

EVENT NUMBER IWX0902482

LMK
Local storm report, Mar 8, 2:35 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HEAVY RAIN       BLUFFTON                40.74N  85.17W
03/08/2009  M3.98 INCH       WELLS              IN   TRAINED SPOTTER

            STORM TOTAL SO FAR. 2.18 INCHES FELL SINCE 7A TODAY.
            WATER OVER ROADS IN LOW SPOTS.

&&

EVENT NUMBER IWX0902483

LMK
Local storm report, Mar 8, 2:41 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HEAVY RAIN       LA PORTE                41.61N  86.71W
03/08/2009  M2.12 INCH       LA PORTE           IN   TRAINED SPOTTER

            0.57 INCHES IN THE PAST 6 HOURS. STORM TOTAL 2.12
            INCHES SO FAR.

&&

EVENT NUMBER IWX0902484

LMK
Local storm report, Mar 8, 3:14 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       SPENCERVILLE            40.71N  84.35W
03/08/2009  M2.40 INCH       ALLEN              OH   TRAINED SPOTTER

            STORM TOTAL SO FAR

&&

EVENT NUMBER IWX0902485

LMK
Local storm report, Mar 8, 3:24 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             GEORGETOWN              41.73N  86.23W
03/08/2009  M0.25 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

            NEAR PICKWICK AND CLEVELAND ROAD

&&

EVENT NUMBER IWX0902486

LMK

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 7:53 PM ESTSevere Thunderstorm WarningIWXGrant, Miami, Wabash35 min
Mar 7, 10:22 PM ESTRiver Flood WarningIWXAllen, DeKalb10 days
Mar 7, 10:22 PM ESTRiver Flood WarningIWXCass, Miami, Wabash7 days
Mar 8, 5:13 AM EDTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more12 hr
Mar 8, 5:33 AM EDTGale WarningIWX18 hr
Mar 8, 7:43 AM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Elkhart, Fulton and 15 more6 hr
Mar 8, 10:57 AM EDTAreal Flood WarningIWXAdams, Cass, Fulton, Grant, Huntington, Miami and 2 more6 hr
Mar 8, 11:48 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells35 hr
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAdams, Wells12 hr
Mar 8, 11:48 AM EDTRiver Flood WarningIWXHuntington, Wells4 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXCass, Miami, Wabash3 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAllen8 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAdams, Allen5 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAllen5 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXElkhart13 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph14 days
Mar 8, 12:12 PM EDTAreal Flood WarningIWXAllen6 hr
Mar 8, 1:23 PM EDTRiver Flood WarningIWXAllen8 days
Mar 8, 3:14 PM EDTTornado WarningIWXCass, Pulaski, White46 min
Mar 8, 3:55 PM EDTTornado WarningIWXFulton, Marshall, Pulaski, Starke42 min
Mar 8, 4:36 PM EDTSevere Thunderstorm WarningIWXFulton, Grant, Huntington, Kosciusko, Miami, Wabash and 1 more54 min
Mar 8, 4:58 PM EDTTornado WarningIWXWhitley24 min
Mar 8, 5:15 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Noble, Wells60 min
Mar 8, 5:21 PM EDTTornado WarningIWXAllen, DeKalb39 min
Mar 8, 5:25 PM EDTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more7 hr
Mar 8, 6:10 PM EDTRiver Flood WarningIWXCarroll, White41 hr
Mar 8, 6:13 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash5 days
Mar 8, 6:29 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke15 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.